New Mexico, 2006Flash Flood in New Mexico, August 13, 2006
August 13, 2006 · NWS ABQ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 13, 1:30 PM MST, 6 hours earlier.
Area forecast discussion, Aug 13, 1:30 PM MST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT SUN AUG 13 2006
.DISCUSSION...HEAVY RAINFALL POSSIBLE OVER A LARGE PORTION OF
NORTHERN AND CENTRAL NEW MEXICO.
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED EARLY THIS AFTERNOON OVER
THE NORTHERN AND SOUTHERN MOUNTAINS AND FAR EAST CENTRAL PLAINS OF
OUR CWA. PW VALUES REMAIN ABOVE AN INCH IN THE ABQ SOUNDING AND AN
INCH AND A QUARTER IN THE EPZ SOUNDING. MODEL PW VALUES INCREASE
STARTING TONIGHT OVER EASTERN AND SOUTHERN NM. EP TEMPERATURE AXIS
SLIDES OVER THE EASTERN HIGHLANDS AND PLAINS EARLY THIS EVENING AND
THEN SHIFTS TO THE SOUTHWEST TUESDAY. EXPECT LOCALLY HEAVY RAINFALL
FROM SHOWERS AND THUNDERSTORMS. WILL KEEP FLASH FLOOD WATCH FOR THIS
EVENING THROUGH 0Z TUE. A COLD FRONT WILL MOVE DOWN THE EASTERN
PLAINS THIS EVENING AND PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORMS
DEVELOPMENT. A MESO SCALE DISTURBANCE THAT HAS HELPED THE LINCOLN CO
DEVELOPMENT WILL CONTINUE TO DRIFT NORTH OVER SOUTHWESTERN NM AND
HELP WITH CONVECTIVE DEVELOPMENT ALONG OUR SOUTHERN CWA BORDER.
LOOKING AT A BETTER MOISTURE PUSH MONDAY INTO TUESDAY WHICH COULD
BRING STORMS WITH HEAVY RAIN. WILL KEEP THE WATCH TIMING AS IS FOR
NOW UNTIL BETTER PLACEMENT OF THIS HEAVY RAIN CAN BE ATTAINED. WEAK
SOUTHERN FLOW CONTINUES OVER THE STATE THROUGH MID WEEK WITH THE
UPPER RIDGE SLIDING SLIGHTLY WEST BY THE END OF THE WEEK. MOISTURE
PLUME WOULD ALSO SLIDE WEST WITH THE MAIN AXIS OVER EASTERN AZ. WILL
KEEP THIS TREND IN THE EXTENDED FORECAST...POPS HIGHER IN THE WEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 61 90 62 88 / 20 20 20 20
GALLUP.......................... 55 83 57 81 / 30 30 30 30
GRANTS.......................... 55 81 54 81 / 30 40 40 40
GLENWOOD........................ 59 89 59 87 / 50 70 70 60
CHAMA........................... 48 76 47 78 / 50 40 20 30
LOS ALAMOS...................... 55 76 52 81 / 50 50 30 30
RED RIVER....................... 45 70 40 71 / 50 40 10 20
TAOS............................ 52 78 49 80 / 50 40 20 30
SANTA FE........................ 56 79 53 80 / 50 50 30 30
SANTA FE AIRPORT................ 58 80 56 80 / 50 50 30 30
ESPANOLA........................ 57 83 54 84 / 50 50 20 30
ALBUQUERQUE HEIGHTS............. 67 84 63 83 / 50 60 40 40
ALBUQUERQUE VALLEY.............. 65 85 62 84 / 50 60 40 40
ALBUQUERQUE FOOTHILLS........... 63 81 60 81 / 50 50 40 40
ALBUQUERQUE WEST MESA........... 64 84 60 85 / 50 50 40 40
SOCORRO......................... 64 86 62 85 / 50 60 50 50
SANDIA PARK/CEDAR CREST......... 53 75 48 74 / 50 60 40 40
MORIARTY/ESTANCIA............... 57 79 54 78 / 50 50 40 40
CARRIZOZO....................... 59 82 57 80 / 50 70 60 60
RUIDOSO......................... 55 74 52 72 / 50 70 60 60
RATON........................... 56 77 49 79 / 60 30 10 10
LAS VEGAS....................... 54 74 50 74 / 60 50 20 30
ROY............................. 59 76 56 79 / 60 50 20 20
CLAYTON......................... 61 76 57 81 / 70 40 10 10
SANTA ROSA...................... 61 83 58 84 / 60 60 40 30
TUCUMCARI....................... 65 82 60 84 / 70 60 30 30
FORT SUMNER..................... 66 82 64 86 / 70 70 40 30
CLOVIS.......................... 65 82 62 84 / 70 60 40 30
PORTALES........................ 65 83 64 84 / 70 60 40 30
ROSWELL......................... 71 85 66 86 / 50 60 60 50
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR NMZ002-NMZ003-NMZ004-NMZ005-NMZ006-NMZ007-NMZ008-
NMZ009-NMZ010-NMZ011-NMZ012-NMZ013-NMZ014-NMZ015-NMZ016-
NMZ017- NMZ018-NMZ019-NMZ020-NMZ021-NMZ026.
&&
23
Hazardous weather outlook, Aug 13, 10:27 AM MST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1127 AM MDT SUN AUG 13 2006
NMZ002>021-026-141200-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY-
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1127 AM MDT SUN AUG 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF THE AREA
STARTING EARLY THIS EVENING. EXPECT LOCALLY HEAVY RAINS WITH
POSSIBLE FLOODING THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...THE
FLASH FLOOD WATCH WILL CONTINUE THROUGH TUESDAY AFTERNOON. FORECASTS
INDICATE THAT PERIODS OF LOCALLY HEAVY RAIN WILL PERSIST THROUGH
AT LEAST THURSDAY BEFORE TAPERING OFF GRADUALLY FROM EAST TO WEST
ACROSS THE STATE ON FRIDAY.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL
AMOUNTS...RISING WATER LEVELS...OR LOCAL FLOODING THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.
NMZ001-141200-
NORTHWEST PLATEAU-
1127 AM MDT SUN AUG 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA
THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL
AMOUNTS...RISING WATER LEVELS...OR LOCAL FLOODING THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.
25
In the hours before
Special weather statement, Aug 13, 4:04 PM MST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
504 PM MDT SUN AUG 13 2006
NMZ007-140000-
FAR NORTHEAST PLAINS-
504 PM MDT SUN AUG 13 2006
...STRONG THUNDERSTORMS MOVING OVER NORTHEAST UNION COUNTY...
AT 500 PM MDT...LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORMS...
CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH
IN DIAMETER NORTHEAST OF GRENVILLE AND NORTH OF SENECA. MOVEMENT WAS
NORTH AND NORTHEAST AT 10 MPH. THE PUBLIC REPORTED THAT STRONG WINDS
DOWNED A POWERLINE 15 MILES NNW OF CLAYTON AROUND 455 PM.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL NORTHEASTERN
UNION COUNTY.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
44
Special weather statement, Aug 13, 4:04 PM MST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
504 PM MDT SUN AUG 13 2006
CORRECTED TYPO
NMZ007-140000-
FAR NORTHEAST PLAINS-
504 PM MDT SUN AUG 13 2006
...STRONG THUNDERSTORMS MOVING OVER NORTHEAST UNION COUNTY...
AT 500 PM MDT...LAW ENFORCEMENT REPORTED STRONG
THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP
TO ONE HALF INCH IN DIAMETER NORTHEAST OF GRENVILLE AND NORTH OF
SENECA. MOVEMENT WAS NORTH AND NORTHEAST AT 10 MPH. THE PUBLIC
REPORTED THAT STRONG WINDS DOWNED A POWERLINE 15 MILES NNW OF
CLAYTON AROUND 455 PM.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL NORTHEASTERN
UNION COUNTY.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
44
Special weather statement, Aug 13, 4:12 PM MST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT SUN AUG 13 2006
NMZ010-011-132345-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-
512 PM MDT SUN AUG 13 2006
...STRONG THUNDERSTORM MOVING OVER NORTHERN TORRANCE COUNTY...
AT 507 PM MDT...A SKYWARN WEATHER SPOTTER REPORTED A STRONG
THUNDERSTORM PRODUCING HEAVY RAIN AND CAPABLE OF PRODUCING WINDS UP
TO 40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES EAST OF
MCINTOSH. THE STRONG THUNDERSTORM WAS MOVING SLOWLY TO THE NORTHEAST
AROUND 5 MPH. RADAR INDICATES ADDITIONAL THUNDERSTORMS WERE LOCATED
SOUTHWEST OF EDGEWOOD AND MORIARTY. A REPORT OF .94 INCHES OF RAIN
IN 15 MINUTES AND SMALL HAIL COVERING THE GROUND WAS RECEIVED FROM
MORIARTY.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE INTERSTATE 40 FROM 5
MILES WEST OF MORIARTY TO CLINES CORNERS.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVES THROUGH THE
AREA.
Special weather statement, Aug 13, 6:05 PM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
705 PM MDT SUN AUG 13 2006
NMZ009-010-140130-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-
705 PM MDT SUN AUG 13 2006
...STRONG THUNDERSTORM MOVING OVER ALBUQUERQUE...
AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SOUTH VALLEY. MOVEMENT WAS
EAST AT 5 MPH. OTHER STORMS MAY RAPIDLY DEVELOP ALONG THUNDERSTORM
OUTFLOW BOUNDARIES IN OTHER PORTIONS OF BERNALILLO COUNTY.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...CARNUEL...CEDAR
CREST...CEDRO...ESCABOSA AND LOS RANCHOS DE ALBUQUERQUE.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
44
Special weather statement, Aug 13, 7:29 PM MST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
829 PM MDT SUN AUG 13 2006
NMZ011-140300-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
829 PM MDT SUN AUG 13 2006
...STRONG THUNDERSTORM MOVING OVER INTERSTATE 40 NEAR CLINES
CORNERS...
AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING HEAVY RAIN AND CAPABLE OF PRODUCING
GUSTY OUTFLOWS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER
10 MILES EAST OF CLINES CORNERS. MOVEMENT WAS SOUTHEAST AT 5 MPH.
THIS STORM WILL CROSS INTERSTATE 40 NEAR EXIT 230.
MOTORISTS ON INTERSTATE 40 AND STATE HIGHWAY 3CAN EXPECT BRIEF...BUT
SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS
THE STORM MOVES THROUGH THE AREA. THIS STORM IS PART OF A CLUSTER
OF THUNDERSTORMS THAT COULD AFFECT THE INTERSTATE 40 CORRIDOR
BETWEEN CLINES CORNERS AND MILAGRO THROUGH 900 PM.
Flash Flood, Guadalupe
- When
- August 13, 7:30 PM MST to 10:30 PM MST
- Where
- Guadalupe County, Dilia
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.863, -104.791 (the zone’s center; the record gives no point)
Heavy rain of near 4 inches swept down the Canon Blanco into the Pecos River near Dilia which saw flows of 200 CFS jump to over 5000 CFS.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, August 13, 20061 injured · $246,000 · 1.75 in hail · 11 events
- Flash Flood in New Mexico, August 13, 2006$300,000 · 1 event
- Flash Flood in New Mexico, August 13, 2006$80,000 · 1 event
- Flash Flooding and Damaging Wind in Texas, August 13 to 14, 2006$61,000 · 52 kt wind · 6 events
- Damaging Wind and Strong Wind in Kansas, August 13, 2006$44,000 · 61 kt wind · 2 events
- Damaging Wind in Arizona, August 13, 2006$37,000 · 52 kt wind · 1 event
- Lightning Strike in Florida, August 13, 20062 injured · 1 event
- Damaging Wind and Lightning Strike in Arkansas, August 13, 20061 injured · 61 kt wind · 2 events
- Flood and Hail in Kansas, August 13 to 14, 200669 kt wind · 7 events
- Hail and Damaging Winds in Kansas, August 13, 20061.75 in hail · 5 events
- Damaging Winds in Missouri, August 13, 2006$11,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 13, 200652 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530053.